Jump to content
Sign in to follow this  
Dakotawest

Citalopram Making Me Worse?

Recommended Posts

Hi everyone.... Quick back ground I was on Wellbutrin around 5 years ago and it made me extremely weird and had high anxiety. I went off it and went on citalopram. It worked for 2 or 3 years and I went off of it but 8 months later the anxiety started again. I went back on Citalopram and it wasn't working the doctor put me on zyban and it worked.... than I stopped the zyban and anxiety came back. He upped the citalopram to 40 mg and I got worse, he than put me on kolonopin which has helped. I went back to him and told him that I didn't feel like the citalopram was working for me anymore. He than put me on Cymbalta at 30 mg and went back down to 20 mg on citalopram. I am still on kolonopin and although it helps i still feel anxious and still feel like im not getting better. Does anyone think that the citalopram is what is holding me back from getting better? I really need to get better. Any advice will help. Thank you.

Share this post


Link to post
Share on other sites

Hi Dakotawest

That could be a part of the problem, you need to take your meds religiously in order for them to work properly, if you miss dosages or days, it may have detrimental affects.

Trace

Share this post


Link to post
Share on other sites

I agree, if I miss a dose then it's not good at all. Maybe your doctor is trying to wean you off one then on to another? It would definitely be worth going back to them about it.

Share this post


Link to post
Share on other sites

I have been taking them religiously.... but what I am asking is that I have been taking the citalopram for so so long and he started me on cymbalta a little over a week ago. I didn't take the citalopram this morning because he was planning on me going off it on Sunday anyway. I just thought that the citalopram could be the reason that I am not getting better.

Share this post


Link to post
Share on other sites

Hi Dakotawest ,

Cymbalta can work well with most SSRI ADs. and it may be that the Citalopram is not being effective for you anymore and you need to switch to another SSRI.

If Cymbalta is not being effectively on it own most Doctors/Psychiatrists will add an SSRI like Prozac, Paxil or Citalopram to enhance its effects.

Sot it may be that you either need to be Cymbalta on its own or to change the Citalopram for another SSRI which will work better.

Have a talk with your Doctor/Psychiatrist.

Best Wishes

Jim Bow

Share this post


Link to post
Share on other sites

Im not a medical professional but- It's not good to be taking two anti depressants at the same time is it??

It is VERY common to combine antidepressants. Combining a SSRI with a SNRI is a very helpful combo for some. I myself take Wellbutrin (same a Zyban) and effexor XR together and it is wonderful. I also take Trazadone at night for sleep. Many side effects of one med are offset by combining meds together.

Share this post


Link to post
Share on other sites

You most likely will feel worse before you feel better. If you've only been on Cymbalta for a week then it hasn't reached a therapeutic level in your brain yet. Also you have lowered your Citalopram before getting the Cymbalta on full board, so essentially you are working off of a reduced level of Citalopram only. Hope that makes sense. My dr. never lowered my dose on one AD before the other one had time to kick in so that I didn't get a withdrawal effect or rebound depression.

Share this post


Link to post
Share on other sites

But have you heard of citalopram just making things worse for over 3 months?

Well there is an additional variable with you just starting the cymbalta recently. But if you've been on the citalopram for over 3 months, that is a good sign that it's probably not going to be the med for you. What *I* would do is remove the citalopram, as you said your doctor instructed you to do, and wait a bit to see how the cymbalta goes. It does sound like citalopram is not for you, though.

Share this post


Link to post
Share on other sites

So I should continue taking citalopram for the rest of the week a long with cymbalta as instructed and drop the citalopram sunday? Or should I drop the citalopram now and go up to 60 mg of cymbalta?

Share this post


Link to post
Share on other sites

So I should continue taking citalopram for the rest of the week a long with cymbalta as instructed and drop the citalopram sunday? Or should I drop the citalopram now and go up to 60 mg of cymbalta?

Well I'm not a doctor, and even if I were, I'm not your doctor. It sounds like you've dropped the citalopram early, i.e. your doc told you to wait till Sunday. I understand the desperation and floundering that can cause people to make med changes on their own. I have very occasionally tinkered with my own dosage, even though I'm not supposed to. But I can't give medical advice.

The advice I do have, i.e. what I personally would do, is not make any more changes right now (don't reintroduce citalopram since you already dropped it, but don't increase Cymbalta either) and send your doc an email just letting him/her know that you stopped the citalopram. He/she probably won't care because you were already told to stop it on Sunday. But your doc should know about it so he/she can then decide how to adjust your dose of Cymbalta accordingly.

Hang in there. It WILL get better. :console:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...